Alert archive / Texas / Tornado Warnings in 2016

Tornado Warning 12, NWS Houston/Galveston, TX

April 27, 2016Polk County, San Jacinto County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 27, 2016, 5:20 AM CDT for Polk County, San Jacinto County, Texas. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 5:20 AM CDT (10:20 UTC)
Expired
Apr 27, 2016, 5:45 AM CDT
In force
25 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Polk County, TX, San Jacinto County, TX

The radar

The Houston radar (KHGX), 140 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 5:26 AM CDTTSTM WND DMG3 E Livingston, TXCORRECTION... THERE WAS NO WINDOW DAMAGE EAST OF THE TOWN OF LIVINGSTON.
Apr 27, 5:26 AM CDTTSTM WND DMG3 E Livingston, TXWINDOWS BLOWN OUT OF RESIDENTIAL HOMES JUST EAST OF THE TOWN OF LIVINGSTON.
Apr 27, 5:50 AM CDTTSTM WND DMG14 Se Seven Oaks, TXON THE ALABAMA-COUSHATTA INDIAN RESERVATION THERE ARE TREES SNAPPED ALONG FM 190 AND IN A TRAILER PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 10:21 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1519 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-2.7

Open this sounding in Storm Lab

The text

As transmitted.

771 
WFUS54 KHGX 271020
TORHGX
TXC373-407-271045-
/O.NEW.KHGX.TO.W.0012.160427T1020Z-160427T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
520 AM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN SAN JACINTO COUNTY IN SOUTHEASTERN TEXAS...
  CENTRAL POLK COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 545 AM CDT
    
* AT 520 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
  WAS LOCATED OVER LIVINGSTON...MOVING EAST AT 65 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  LIVINGSTON...WEST LIVINGSTON...LAKE LIVINGSTON STATE PARK...
  ALABAMA-COUSHATTA RESERVATION AND LEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3062 9502 3079 9505 3089 9463 3065 9457
TIME...MOT...LOC 1020Z 263DEG 56KT 3072 9490 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 27, 4:00 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 27, 4:00 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
400 AM CDT WED APR 27 2016

.DISCUSSION...
A RAGGED LINE OF SHOWERS AND THUNDERSTORMS ENTERING THE NORTHERN
FRINGES OF OUR FORECAST AREA...WITH THE WESTERN-MOST MORE PRONOUNCED
LINE SPEEDING UP AND MOVING SOUTHEAST AT AROUND 50 MPH...DURING
THIS PAST HOUR. IF THIS -TSRA ACTIVITY DOESN'T BECOME TOO DETACHED
FROM ITS OUTFLOW BOUNDARY...IT WILL STILL BE ENTERING A STABLE
ENVIRONMENT AND STRUGGLE TO PRODUCE ANY SIGNIFICANT DOWNBURST
WINDS OR SMALL HAIL. WITH THAT BEING SAID...THE OVERALL HIGH SPEED
OF THIS WESTERN LINE STILL KEEPS THE THREAT OF ONE OF THESE
STRONGER STORMS PUTTING DOWN 60 MPH WINDS AND/OR PRODUCING PEA TO
NICKEL SIZE HAIL. THE SEVERE THUNDERSTORM WATCH FOR OUR NORTHERN
TIER COUNTIES IS IN EFFECT THROUGH 5 AM. THIS CONVECTIVE LINE...
WITH POCKETS OF DISCRETE STORM CELLS...WILL ADVANCE INTO THE
CENTRAL CWA AND REACH THE CITY BETWEEN THE HOURS OF 5 AND 7 AM.
MORE SCATTERED ACTIVITY IS FORECAST TO SLOWLY MEANDER INTO THE
SOUTHEASTERN FORECAST AREA DURING THE MORNING DAYTIME HOURS. THERE
IS A 50/50 CHANCE THAT SHRA OR TS ACTIVITY WILL BLOSSOM UP OVER
THE SOUTH(EAST) ERN CWA THIS AFTERNOON. IT REALLY ALL DEPENDS UPON
IF WE CAN WARM INTO THE MIDDLE 80S AND IF WE CAN GENERATE NEW
ACTIVITY ON LINGERING PRIOR STORM OUTFLOW BOUNDARIES. BREAKS IN
THE LATE MORNING INTO EARLY AFTERNOON CLOUD COVER WILL INCREASE
THE LIKELIHOOD FOR AFTERNOON RE-DEVELOPMENT.

THE CURRENT UPPER LOW ACROSS THE NORTHERN ROCKY SPINE WILL BE
PASSING INTO THE UPPER OHIO VALLEY AS A SHALLOW OPEN WAVE TROUGH
TOMORROW...THE NEXT UPPER LOW NESTLING INTO THE LOWER GREAT BASIN.
THIS LOW IS MODELED TO BE JUST AS DEEP AND TO TAKE A SIMILAR PATH
THAN TODAY'S LOW. THE BEST DOWNSTREAM DIFFULENCE WILL OCCUR ON
SATURDAY AND...WITH A SHORTWAVE DISTURBANCE OR TWO PASSING UP
AHEAD OF THE MAIN LOW...LIFT WILL BE NOT BE A PROBLEM WITHIN A
HIGHLY MOIST RESIDENT AIR MASS. MODEST POPS ON FRIDAY WITH A
STRENGTHENED LOW LEVEL JET AND A CAP TO WORK AGAINST. THIS WARM
NOSE WILL WEAKEN WITH THE EASTERN APPROACH OF THE WESTERN TEXAS
DRY LINE SATURDAY...AND CHANCES FOR WIDESPREAD MODERATE RAIN AND
THUNDERSTORM ACTIVITY BECOMES LIKELY THROUGH THE DAY SATURDAY. THE
MAIN THREATS WILL BE WIND AND...WITH PROGGED PWATS EXCEEDING 1.8
INCHES/TRAINING STORMS FOCUSED ALONG WHAT MAY BE A LOWER LEVEL
SW-TO-NE ORIENTATED PRESSURE TROUGH/BOUNDARY...HIGH RAINFALL. 31

&&

.MARINE...
A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PUSH OFF THE
COAST THIS MORNING. EXPECT A BRIEF WIND SHIFT TO THE NORTH AS THIS
OCCURS. ONSHORE WINDS WILL BECOME REESTABLISHED LATER IN THE DAY.
SPEEDS AND SEAS WILL INCREASE GOING INTO THE WEEKEND. SMALL CRAFT
ADVISORIES WILL PROBABLY BE REQUIRED. UNSETTLED WEATHER IS EXPECTED
THIS WEEKEND WITH SOME PERIODS OF STORMS POSSIBLE EACH DAY.

GOING TO ISSUE A COASTAL FLOOD ADVISORY FOR THE BOLIVAR PENINSULA
LATER THIS MORNING. TIDE LEVELS WILL BE AROUND 1.5 FEET ABOVE NORMAL
TODAY. THESE LEVELS WILL CAUSE MINOR OVERWASH ON HIGHWAY 87 AT
HIGHWAY 124 LEADING UP TO HIGH TIDE AT 946 AM THIS MORNING...AND
WILL PROBABLY PERSIST INTO THE EARLY AFTERNOON BEFORE RECEDING. NO
OTHER PROBLEM SPOTS IN GALVESTON COUNTY ARE ANTICIPATED. 47

&&

.AVIATION...
LINE OF SHRA/TSTMS SHOULD BE PUSHING THRU THE HOUSTON AREA BETWEEN 5-
8 AM AND OFF THE COAST BY AROUND 9 AM. ASSUMING CURRENT STRENGTH
HOLDS WHEN THEY MOVE THROUGH...WOULD EXPECT A N/NW WIND SHIFT WITH
SOME 25-40KT GUSTS ALONG THE LEADING EDGE AND SOME BRIEF HEAVY RAIN.
ANTICIPATE THINGS TREND INTO VFR TERRITORY AREAWIDE FAIRLY QUICKLY
IN ITS WAKE. SOME MODEL GUIDANCE SUGGESTS SOME SCT REDEVELOPMENT
LATER IN THE AFTN...BUT HAVE DOUBTS AND WON'T INCLUDE IN THIS SET OF
TAFS. WILL INCLUDE MVFR STRATUS DEVELOPING AFTER 6Z. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      87  67  87  70  85 /  30  10  20  30  40
HOUSTON (IAH)              85  71  87  73  85 /  50  10  20  20  30
GALVESTON (GLS)            80  74  83  73  81 /  50  20  10  20  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY FROM 7 AM THIS MORNING TO 2 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...31/47
Hazardous weather outlook, Apr 26, 4:01 PM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
401 PM CDT TUE APR 26 2016

GMZ335-TXZ163-164-176>179-195>200-212>214-227-237-238-272115-
BRAZORIA-BRAZOS-BURLESON-CHAMBERS-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-LIBERTY-MADISON-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
401 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A STRONG UPPER LEVEL STORM SYSTEM MOVING INTO THE CENTRAL PLAINS
WILL HELP DRAG A LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE
STATE FROM THE WEST STARTING THIS EVENING. THERE IS A SLIGHT RISK
FOR STRONG TO SEVERE THUNDERSTORMS FOR NORTHWESTERN PORTIONS OF
SOUTHEAST TEXAS TONIGHT INTO WEDNESDAY MORNING AS THIS LINE MOVES
ACROSS THE REGION. THE MAIN THREATS FROM THESE STORMS WILL BE
DAMAGING DOWNBURST WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WITH THE ACTIVE WEATHER PATTERN IN PLACE...THERE IS A CHANCE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS ON FRIDAY AND SATURDAY.
MODELS ARE INDICATING FAVORABLE CONDITIONS FOR LOCALLY HEAVY
RAINS THESE DAYS. DUE TO RECENT FLOODING ISSUES...IT IS
RECOMMENDED TO KEEP A CLOSE EYE ON THE FORECAST THE REST OF THIS
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR NORTHWEST PARTS OF
THE AREA.

In the hours before

Special weather statement, Apr 27, 3:09 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
309 AM CDT WED APR 27 2016

TXZ163-270845-
HOUSTON TX-
309 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
345 AM CDT...

AT 308 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 15
MILES WEST OF LATEXO...OR 17 MILES NORTH OF AUSTONIO...MOVING EAST
AT 45 MPH.

HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAPELAND...LATEXO AND WECHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3158 9526 3157 9520 3143 9527 3137 9568
      3142 9571 3145 9571 3146 9572 3146 9575
      3147 9574 3147 9572 3149 9573 3149 9574
      3151 9574 3153 9565 3154 9565 3159 9528
TIME...MOT...LOC 0808Z 262DEG 49KT 3143 9574

40
Special weather statement, Apr 27, 3:18 AM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CDT WED APR 27 2016

TXZ176-195>198-270915-
MADISON TX-GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX-
318 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...NORTHERN WASHINGTON...
NORTHWESTERN GRIMES...BRAZOS AND WESTERN MADISON COUNTIES UNTIL 415
AM CDT...

AT 317 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CALVERT TO NEAR CALDWELL TO NEAR FEDOR.
MOVEMENT WAS EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...NAVASOTA...MADISONVILLE...CALDWELL...WASHINGTON...
SOMERVILLE...SNOOK...BEDIAS...KURTEN...WIXON VALLEY...MILLICAN...KYLE
FIELD...LAKE SOMERVILLE DAM...NORMANGEE...IOLA...WELLBORN...INDEPENDENCE...
DEANVILLE AND CHRIESMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3058 9680 3064 9679 3073 9662 3070 9656
      3074 9646 3091 9635 3107 9604 3109 9592
      3063 9592 3029 9616 3019 9675 3024 9673
      3025 9669 3030 9664 3032 9674 3039 9679
      3046 9690
TIME...MOT...LOC 0817Z 254DEG 43KT 3101 9670 3061 9673 3025 9702

40
Special weather statement, Apr 27, 3:35 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
335 AM CDT WED APR 27 2016

TXZ163-164-270900-
TRINITY TX-HOUSTON TX-
335 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON AND NORTHERN
TRINITY COUNTIES UNTIL 400 AM CDT...

AT 334 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHEAST OF GRAPELAND TO 7 MILES
NORTHWEST OF KENNARD TO NEAR LOVELADY. MOVEMENT WAS NORTHEAST AT 55
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOVELADY...KENNARD...WECHES...PENNINGTON AND CENTRALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3157 9521 3158 9517 3156 9514 3155 9515
      3154 9514 3152 9510 3149 9511 3147 9510
      3144 9501 3142 9500 3138 9495 3134 9496
      3132 9490 3131 9490 3106 9544 3098 9556
      3138 9535 3157 9542 3159 9528
TIME...MOT...LOC 0834Z 234DEG 55KT 3161 9535 3142 9529 3106 9547

40
Special weather statement, Apr 27, 4:08 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
408 AM CDT WED APR 27 2016

TXZ177-196>199-210>213-226-227-271000-
GRIMES TX-AUSTIN TX-WALKER TX-WALLER TX-COLORADO TX-WASHINGTON TX-
HARRIS TX-WHARTON TX-BRAZOS TX-MONTGOMERY TX-FORT BEND TX-
408 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHARTON...CENTRAL
COLORADO...EASTERN WASHINGTON...SOUTHWESTERN WALKER...WALLER...
SOUTHERN GRIMES...SOUTHEASTERN BRAZOS...WESTERN MONTGOMERY...
NORTHWESTERN HARRIS...AUSTIN AND NORTHWESTERN FORT BEND COUNTIES
UNTIL 500 AM CDT...

AT 408 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES EAST OF ANDERSON TO NEAR COLUMBUS.
MOVEMENT WAS SOUTHEAST AT 45 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...WESTERN ROSENBERG...BRENHAM...KATY...NAVASOTA...SEALY...
HEMPSTEAD...PRAIRIE VIEW...BROOKSHIRE...BELLVILLE...COLUMBUS...EAGLE LAKE...
PINEHURST...WASHINGTON...HOCKLEY...WALLER...EAST BERNARD...MAGNOLIA...
WALLIS AND FULSHEAR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3052 9618 3073 9553 2936 9595 2968 9667
TIME...MOT...LOC 0908Z 310DEG 46KT 3054 9581 2965 9653
Special weather statement, Apr 27, 4:12 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
412 AM CDT WED APR 27 2016

TXZ163-164-178-179-271000-
TRINITY TX-SAN JACINTO TX-POLK TX-HOUSTON TX-
412 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOUSTON...
NORTHEASTERN WALKER...NORTHWESTERN SAN JACINTO...NORTHWESTERN POLK
AND TRINITY COUNTIES UNTIL 500 AM CDT...

AT 411 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM WELLS TO 6 MILES NORTHWEST OF APPLE SPRINGS TO
NEAR GROVETON TO NEAR SEBASTOPOL. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
APPLE SPRINGS...TRINITY...CORRIGAN...GROVETON...SEVEN OAKS...SEBASTOPOL
AND CENTRALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN TEXAS.

LAT...LON 3144 9501 3139 9495 3134 9496 3133 9490
      3128 9488 3126 9490 3122 9486 3115 9486
      3110 9473 3086 9486 3081 9533 3087 9533
      3088 9535 3085 9537 3091 9541 3106 9533
      3129 9512 3145 9505
TIME...MOT...LOC 0911Z 257DEG 29KT 3150 9492 3130 9501 3107 9522 3088
9531

40
Local storm report, Apr 27, 5:00 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
500 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 AM     TSTM WND GST     CONROE                  30.32N  95.47W
04/27/2016  M59 MPH          MONTGOMERY         TX   ASOS

            0453 LT THUNDERSTORM WIND GUST AT CXO.

&&

EVENT NUMBER HGX1600096

BLOOD

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:49 AM CDTSpecial Weather StatementHGXHouston56 min
Apr 27, 2:40 AM CDTSpecial Weather StatementHGXHouston, Madison65 min
Apr 27, 3:09 AM CDTSpecial Weather StatementHGXHouston36 min
Apr 27, 3:18 AM CDTSpecial Weather StatementHGXBrazos, Burleson, Grimes, Madison57 min
Apr 27, 3:35 AM CDTSpecial Weather StatementHGXHouston25 min
Apr 27, 3:42 AM CDTSevere Thunderstorm WarningHGXHouston, Trinity, Walker33 min
Apr 27, 3:51 AM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Houston, Madison, Walker39 min
Apr 27, 4:08 AM CDTSpecial Weather StatementHGXAustin, Grimes, Waller52 min
Apr 27, 4:12 AM CDTSpecial Weather StatementHGXTrinity48 min
Apr 27, 4:25 AM CDTSevere Thunderstorm WarningHGXAustin, Brazoria, Fort Bend, Harris, Liberty, Montgomery and 4 more65 min
Apr 27, 4:26 AM CDTSevere Thunderstorm WarningHGXHouston, Madison, Polk, San Jacinto, Trinity, Walker49 min
Apr 27, 4:29 AM CDTSevere Thunderstorm WarningHGXHouston, Polk, Trinity46 min
Apr 27, 4:36 AM CDTTornado WarningHGXHarris, Montgomery24 min
Apr 27, 4:50 AM CDTTornado WarningHGXLiberty, Montgomery, San Jacinto25 min
Apr 27, 5:03 AM CDTSpecial Marine WarningHGX117 min
Apr 27, 5:12 AM CDTSevere Thunderstorm WarningHGXChambers, Harris, Liberty, Montgomery, Polk, San Jacinto and 1 more48 min
Apr 27, 5:17 AM CDTCoastal Flood AdvisoryHGXGalveston9 hr
Apr 27, 5:18 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty57 min
Apr 27, 5:33 AM CDTSpecial Weather StatementHGXHarris, Montgomery, San Jacinto42 min
Apr 27, 5:51 AM CDTSevere Thunderstorm WarningHGXChambers, Galveston, Liberty54 min
Apr 27, 5:54 AM CDTTornado WarningHGXLiberty21 min
Apr 27, 6:08 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston37 min
Apr 27, 6:12 AM CDTSpecial Weather StatementHGXLiberty, Polk, San Jacinto, Trinity63 min
Apr 27, 6:50 AM CDTSpecial Marine WarningHGX115 min
Apr 27, 8:36 AM CDTSpecial Marine WarningHGX54 min

Nearby

Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.